Statins making women more aggressive!

stick_figure_sitting_on_pills_1600_wht_13337Statins, hailed as the wonder drug all of us should be given after a certain age, and designed to reduce our cholesterol levels, have been found to have some unwelcome side effects.

Scientists have found that women over 45, who haven’t previously shown any inclination to be violent, tend to be more aggressive when taking statins.

According to Professor Beatrice Golomb at the University of California said “Many studies have like low cholesterol to increased risk of violent actions ands death from violence” (whether suicide ,accident or homicide).

Her team carried out trials on 1,000 men and post-menopausal women. Those who struggled to get to sleep appeared to be the ones at most risk of a surge in aggression.

While a few men became more aggressive, generally statins seem to make men less angry, particularly younger men (who tend to be more aggressive anyway).

The greater the drop in testosterone for those on the statin simvastatin the greater the drop in aggression on average.

A greater rise in sleep problems for those on it was significantly linked to a greater rise in aggression.

So if you’re a post-menopausal women taking statins and having trouble sleeping – you may be more prone to violent outbursts. Partners beware!

Advertisements

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s